Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 2000, 7:47 PM EDT for Baker County, Florida; Ware County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 7:47 PM EDT (23:47 UTC)
- Expired
- Jun 19, 2000, 8:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Baker County, FL, Ware County, GA
The radar
The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:00 PM EDT | Thunderstorm Wind | Waycross, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 192348 SVRJAX FLC003-GAC299-200015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 747 PM EDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BAKER COUNTY IN NORTHEAST FLORIDA SOUTHEASTERN WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 815 PM EDT * AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER EXTREME SOUTHEASTERN WARE COUNTY...OR ABOUT 16 MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING LITTLE. * THIS STORM WILL REMAIN IN THE SOUTHERN OKEFENOKEE SWAMP. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:00 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 19, 7:00 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 700 PM EDT MON JUN 19 2000 ITS DEJA VU ALL OVER AGAIN - TAKE THREE! SEA BREEZE FRONT CONVERGENCE ZONE CONVECTION IS FIRING FROM THE MAYO-BRANFORD AREAS NORTHEAST TO NEAR FOLKSTON. MESO-ETA IS DOING AN EXCELLENT JOB IN PICKING OUT THE CONVECTION AND CONVERGENCE AND WILL USE THE MODEL TO LEAD THE CONVECTION IN TONIGHT'S SHORT TERM FORECASTS. BY 8 PM EXPECT THE MAIN CONVERGENCE TO BE FROM WRN MARION CO ACROSS ARCHER- HIGH SPRINGS-LAKE CITY TO WAYCROSS WITH THE PRIMARY CONVECTION OVER THE SWAMP AND FROM HIGH SPRINGS TO DUNELLON. A MESO LOW WILL BE LOCATED OVER THE SUWANNEE RIVER VALLEY BY 11 PM WITH THE PRIMARY SEA BREEZE CONVERGENCE ZONE LOCATED FROM TAYLOR-STARKE-HAWTHORNE- OCALA-BELLEVIEW. BY THIS TIME EXPECT MOSTLY CONVECTIVE DEBRIS/LEFT OVER SHWRS...HOWEVER...A FEW TSTMS MAY STILL BE FIRING OVER/NEAR THE OCALA NATIONAL FOREST. EXPECT MOST CONVECTION TO END BY MIDNIGHT. MARINE...MESO-ETA IS REALLY PICKING UP ON TONIGHT'S NOCTURNAL WIND SURGE AND INDICATES 15 KNOT...OR GREATER...WINDS FOR 6 HOURS OR SO OVER THE OFFSHORE PORTIONS. RATHER THAN BREAKING THE GROUPING UP...WILL WORD THE FORECDAST MORE LIKE THIS..."WINDS 10 TO 15 KNOTS NEAR SHORE AND 15 KNOTS WELL OFFSHORE." SEA HEIGHTS LOOK GOOD. .JAX... .GA...NONE .FL...NONE SANDRIK
Nearby
Severe Thunderstorm Warnings in Florida, 2000Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.